Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 25, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 11, 2016, 10:32 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2016, 10:32 AM EDT (14:32 UTC)
- Expired
- Jun 11, 2016, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
671 WHUS71 KCLE 111432 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1032 AM EDT SAT JUN 11 2016 LEZ149-112000- /O.NEW.KCLE.SC.Y.0025.160611T1432Z-160611T2000Z/ LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1032 AM EDT SAT JUN 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS BECOMING WEST. WINDS WILL DIMINISH LATE THIS AFTERNOON. * WAVES/SEAS...WAVES OF 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
1 follow-up statement
744 WHUS71 KCLE 111949 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 349 PM EDT SAT JUN 11 2016 LEZ149-112300- /O.EXT.KCLE.SC.Y.0025.000000T0000Z-160611T2300Z/ LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 349 PM EDT SAT JUN 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...WEST-SOUTHWEST WINDS 15 TO 20 KNOTS DIMINISHING TO 10 TO 20 KNOTS. * WAVES/SEAS...WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 9:36 AM EDT, 56 minutes earlier.
Area forecast discussion, Jun 11, 9:36 AM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 936 AM EDT SAT JUN 11 2016 .SYNOPSIS... Northern Ohio and Northwest Pennsylvania will be hot and humid for Saturday ahead of a cold front that will move south across the area on Saturday Night. High pressure will build in behind the cold front for Sunday and Monday. A trough of low pressure will then attempt to move into the area late on Monday into Tuesday. && .NEAR TERM /THROUGH TONIGHT/... No significant changes to this forecast. 12Z DTX sounding shows a significant cap and a dry sounding. Convective temperature is 99 degrees. These factors will significantly limit thunderstorm develop particularly early this afternoon. Chances for storms may improve later this evening as the front approaches. Current high temperatures appear to be on track. Original Near Term Discussion... Fairly difficult forecast to put together for Saturday. The warm front that moved through the area on Friday has ushered in a warm, moist, muggy air mass. Temperatures at 4am this morning remain in the mid to upper 70s and dew points are in the mid 60s, more characteristic of Coastal Carolina or the Gulf Coast and not northern Ohio/northwest Pennsylvania. As the MCS that rolled through Wisconsin and Michigan late on Friday moves to our northeast into Canada and New York, the weather should start fairly dry for the area on Saturday. The only exception could be far NE OH/NW PA, where some convective debris from this MCS could leave behind a shower or two and some cloud cover. Elsewhere, daytime heating will allow for temperatures to soar into the low to mid 90s for most areas, as cloud cover will not be an issue. Temperatures could approach record highs as all records sit in the 90s. The forecasting concerns for the day are the precipitation chances and severe weather threat. The air mass in place is certainly ripe for thunderstorm development and severe storms at that. Forecast soundings across the CWA show afternoon CAPE values of 2000-3000 J/kg, DCAPE values of 1000-1500 J/kg, surface to 3km lapse rates greater than 8C/km, dry air aloft, and 0-6km bulk shear values greater than 20 knots, which are all indicative of severe thunderstorms with a damaging wind and hail threat. However...there are major concerns with a forcing mechanism to initiate thunderstorms with a large cap in place in the low levels, which would prohibit the development of any convection at all. For more diurnally driven storms to develop in this air mass, there is a need for more moisture in the low levels, even in such a muggy environment. Winds look to stay breezy in the 15 to 20 knot range from the west and could keep things well mixed, preventing dew points from getting any higher than the mid to upper 60s. However, if the area can see temperature/dew point spreads of say 90/72 on Saturday, diurnally driven convection may occur in this environment. The other option would be some sort of boundary to initiate convection. A cold front will eventually make its way across the area late Saturday into the early part of Sunday and will likely bring some sort of area of elevated showers and storms as the area dries out and cools off behind the front. However, could the remnant outflow from Friday's MCS or a pre- frontal trough move through the area and provide enough lift to get convection to form Saturday afternoon/evening? It's certainly possible, but not probable. More typical/certain sources of lift seem to be off to our east with favorable jet dynamics or west with the more hearty boundary left behind from Friday's MCS. Given all of the above... went with a slight chance pop in the early afternoon, increasing to a chance pop later in the day. SPC has our area outlined in a Marginal Risk for damaging wind gusts and severe hail, except for Trumbull and Mahoning Counties that are in a Slight Risk for the same severe threat. But, Saturday feels like a "boom or bust" day depending on whether the cap can be broken. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... The weather across northern Ohio and northwest Pennsylvania looks to be quiet on Sunday as high pressure builds in behind the cold front. Ridging aloft and high pressure at the surface should squash any precipitation chances. However, northerly flow will allow for cooler air to settle in and temperatures could be a couple degrees below climatology for mid-June with only low to mid 70s for highs on Sunday. For Sunday night, northerly flow continues and relatively clear skies may allow for temperatures to really drop into the low 50s and even upper 40s in northwest Pennsylvania, which would be about 5 to 10 degrees below normal. High pressure still looks to be in place for Monday, which will continue to keep things relatively quiet. Winds will shift around to the west/southwest in the low levels, allowing for temperatures to return to average, but northwest flow remains aloft on the back side of a large trough. Models are hinting at a piece of energy to ripple through the trough aloft and a trough of low pressure to move in late on Monday, so brought in a chance of precipitation for Monday night. && .LONG TERM /TUESDAY THROUGH FRIDAY/... High pressure will set up north of the lake through mid-week with northwesterly flow aloft. Enough moisture will remain across our southern counties to keep a low pop going through Wednesday. An area of low pressure will move from the plains towards the upper midwest on Wednesday then slide southeast towards the Ohio valley on Thursday. Chances of showers and thunderstorms will expand northward on Thursday as a warm front tries to lift north to central Ohio. Temperatures will be near seasonal norms, except in the northeast near Lake Erie where the flow off the lake will keep conditions slightly below normal. && .AVIATION /12Z Saturday THROUGH Wednesday/... Timing and potential for thunderstorms will be the challenge for the afternoon and evening hours. Model soundings depict a capping inversion which is expected to limit the coverage of showers and thunderstorms. Lingering outflow boundaries from convection overnight may lead to some convective development this afternoon but it will be hard to determine when or where this will occur. Left a VCTS in the southern terminals where it seems there might be a slightly better chances of eroding the cap...followed by a VCTS at CLE/ERI this evening as the front arrives from the north. Any thunderstorms that develop today could produce gusty winds to 40+ knots and brief heavy rainfall. West southwest winds will be breezy this afternoon with most locations gusting to 20-25 knots. A cold front will move south across the area tonight with a wind shift to the north between 04- 08Z. Outlook...Non vfr possible in the west Tues and Wed in scattered thunderstorms. && .MARINE... Southwesterly winds will increase to 15-20 knots on Lake Erie this morning as a trough associated with a warm front passes north of the lake. The increased flow will lead to waves building to 2 to 5 feet on the east end of the lake today. Given the flow will be parallel to the shoreline and the stronger winds will only last a few hours have decided to hold off on a small craft advisory. However conditions will be choppy on the east end of the lake with a moderate risk of rip currents. A cold front will move south across the lake tonight with winds shifting to the north and waves in the nearshore waters building to 2 to 4 feet late tonight into Sunday. High pressure will build over the Central Great Lakes on Monday then set up north of the lakes through mid-week. This will lead to a prolonged period of northeast to easterly flow. Winds are generally expected to be 15 knots or less with waves peaking in the 2 to 4 foot range on as a warm front approaches from the south by Thursday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sefcovic NEAR TERM...Garnet SHORT TERM...Sefcovic LONG TERM...KEC AVIATION...KEC MARINE...KEC
Hazardous weather outlook, Jun 11, 5:21 AM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 521 AM EDT SAT JUN 11 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-120930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 521 AM EDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON THIS AFTERNOON AND EVENING. IF THUNDERSTORMS DO DEVELOP...THERE IS THE POTENTIAL FOR STRONG TO SEVERE STORMS CAPABLE OF PRODUCING WINDS GUSTS UP TO 60 MPH OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:37 AM EDT | Beach Hazards Statement | CLE | Erie | 8 hr |
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.